Hail, Macon
- When
- August 16, 3:26 PM CST to 3:39 PM CST
- Where
- Macon County, Shorter
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.400, -85.933
Penny size hail was reported in and around Shorter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 16, 1:32 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CDT TUE AUG 16 2005 .SHORT TERM...(TONIGHT THRU FRIDAY) CONVECTION WILL CONTINUE THRU THE EVENING HOURS BUT GENERALLY DIMINISH ONCE WE LOSE THE HEATING OF THE DAY. DO NOT EXPECT A REPEAT OF LAST NIGHT WHERE 3-5 INCHES FELL ACROSS THE SOUTHEAST COUNTIES AND LASTED WELL AFTER MIDNIGHT. MAIN FOCUS FOR CONVECTION TODAY HAS BEEN MID LEVEL TROF AXIS FROM MOBILE TO ATLANTA. THIS AXIS SHOULD SLIP A LITTLE FARTHER SOUTHWARD ON WEDNESDAY AND CONFINED LIKELY POPS TO EXTREME SE COUNTIES...WITH SCATTERED AFTERNOON STORMS EXPECTED OVER THE REMAINDER OF CENTRAL ALABAMA. UPPER SHORT WAVE TROF WILL APPROACH NW ALABAMA ON THURSDAY AND BRING BETTER CHANCES OF STORMS ACROSS THE NORTHERN COUNTIES. ONCE SHORT WAVE TROF PASSES EAST OF ALABAMA THURSDAY NIGHT...CENTER OF UPPER RIDGE WILL MOVE TO NEAR THE MISSISSIPPI RIVER AND SHOULD STABILIZE AIRMASS ACROSS NORTHERN COUNTIES...AND KEEP BETTER RAIN CHANCES ACROSS SOUTHERN COUNTIES. DAY TO DAY TEMPERATURES WILL NOT VARY MUCH. HIGHS ON THURSDAY WILL BE A FEW DEGREES COOLER NORTHERN COUNTIES DUE TO MORE CLOUD COVER AND LOWERING 500MB HEIGHTS. .LONG TERM...(SATURDAY THRU TUESDAY) WHILE BROAD UPPER RIDGE BLANKETS THE SOUTHERN STATES...STRONG UPPER VORTEX WILL TRANSVERSE THE NORTHERN UNITED STATES AND DIG A SHORT WAVE TROF ACROSS EASTERN STATES BY LATE IN THE WEEKEND. GFS TRIES TO FORCE A SURFACE FRONT INTO CENTRAL ALABAMA ON MONDAY... BUT FRONTS HAVE A HARD TIME MAKING IT THAT FAR SOUTH IN AUGUST AND WILL KEEP A CHANCE OF STORMS MOST AREAS MONDAY AND TUESDAY. IF FRONT DOES MAKE IT SOUTH OF TENNESSEE...RAIN CHANCES WILL NEED TO BE HIGHER BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 93 72 92 71 / 40 30 40 30 ANNISTON 92 71 91 71 / 40 40 40 30 BIRMINGHAM 94 72 92 73 / 40 30 40 30 TUSCALOOSA 94 74 93 74 / 40 30 40 30 CALERA 93 74 91 73 / 40 40 40 30 AUBURN 93 72 91 72 / 60 40 50 30 MONTGOMERY 94 73 93 74 / 60 40 50 30 TROY 94 72 92 72 / 60 40 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 58/ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT TUE AUG 16 2005 ALZ011>015-017>050-171804- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE ACROSS ALL ACROSS CENTRAL ALABAMA BETWEEN 130 PM CDT AND 9 PM CDT...ESPECIALLY EAST OF A HAMILTON TO TUSCALOOSA TO DEMOPOLIS LINE. THE COMBINATION OF AFTERNOON TEMPERATURES IN THE 90S AND DEWPOINTS IN THE 70S WILL ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS...WHICH A FEW MAY BE STRONG OR SEVERE...CAN BE EXPECTED ACROSS CENTRAL ALABAMA BETWEEN 130 PM CDT AND 9 PM CDT. AFTER 9 PM CDT...STORMS WILL DIMINISH RAPIDLY WITH THE LOSS OF DAYTIME HEATING. THERE IS HIGH RISK FOR WET MICROBURSTS THIS AFTERNOON AND EARLY THIS EVENING ACROSS MUCH OF CENTRAL ALABAMA...PARTICULARLY EAST OF A HAMILTON TO TUSCALOOSA TO DEMOPOLIS LINE WHERE THE AIR IS MOST UNSTABLE. DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD WITH ANY STRONG OR SEVERE STORM THAT DEVELOPS. ADDITIONALLY...LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES MAY RESULT IN MINOR FLOODING. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. BESIDES THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...HEAT INDEX VALUES MAY APPROACH 105 DEGREES THROUGH 7 PM CDT TODAY ACROSS CENTRAL ALABAMA. PERSONS VENTURING OUTDOORS ARE ENCOURAGED TO SLOW DOWN... USE CAUTION...AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60 MPH MAY DEVELOP BETWEEN 2 PM AND 8 PM CDT WEDNESDAY THROUGH FRIDAY. AT THIS TIME...WEDNESDAY WILL HAVE THE BEST CHANCE FOR A FEW STRONG TO SEVERE STORMS. CHANCES FOR STRONG TO SEVERE STORMS IS EXPECTED TO DECREASE TOWARDS THE END OF THE WEEK AS AFTERNOON TEMPERATURES WILL BE A FEW DEGREES COOLER. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 PM CDT TUE AUG 16 2005 ALZ044-162100- MONTGOMERY- 303 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 400 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DANNELLY FIELD...MOVING SOUTHWEST AT 5 MPH. ADDITIONAL STORMS WERE DEVELOPING OVER MONTGOMERY. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MONTGOMERY... DANNELLY FIELD...SNOWDOUN...SPRAGUE...AND PINTLALA THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS HEAVY RAINFALL OF ONE TO TWO INCHES AND MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT TUE AUG 16 2005 ALZ037-038-162115- CHAMBERS-TALLAPOOSA- 321 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM NEARBY SHOWERS AND THUNDERSTORMS... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM ALEXANDER CITY TO STROUD... SLOWLY MOVING SOUTHWEST AT 5 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NEW SITE...MILLTOWN...LAFAYETTE...DAVISTON...WAVERLY...CAMP HILL... JACKSONS GAP...AND DADEVILLE THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS LIKELY AS WELL. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT TUE AUG 16 2005 ALZ048-162115- RUSSELL- 339 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FORT MITCHELL...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORT MITCHELL AND SEALE THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT TUE AUG 16 2005 ALZ045-162130- MACON- 342 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TUSKEGEE...MOVING SOUTHWEST AT 10 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHERN TALLAPOOSA COUNTY AND WESTERN LEE COUNTY WILL MOVE SOUTHWEST INTO MACON COUNTY AFTER 4 PM CDT. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TUSKEGEE... NOTASULGA...MILSTEAD...SHORTER...AND HARDAWAY THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES OF RAINFALL IS LIKELY AS WELL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. GUSTY WINDS UP TO 45 MPH ARE POSSIBLE WITH THE STORMS ALSO. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT TUE AUG 16 2005 ALZ043-162130- ELMORE- 346 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 430 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ECLECTIC...MOVING SOUTH AT 10 MPH. ADDITIONAL STORMS WILL AFFECT MAINLY THE SOUTHERN HALF OF THE COUNTY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA...KENT... ECLECTIC...WETUMPKA...COOSADA..AND BLUE RIDGE THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. IN ADDITION...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH ARE LIKELY WITH THESE STORMS. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 411 PM CDT TUE AUG 16 2005 ALZ046-162200- BULLOCK- 411 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 500 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES NORTHEAST OF MIDWAY TO 10 MILES NORTHWEST OF FITZPATRICK...MOVING SOUTHWEST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR UNION SPRINGS...FITZPATRICK...MIDWAY...AND SHOPTON THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THE STORMS AS WELL. MBS/91
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported in and around Shorter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473553.